Feeling a bit 'off' after eating anything with sugar in it

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Poppie
Veteran Member


Date Joined Feb 2014
Total Posts : 1927
   Posted 5/13/2017 3:53 PM (GMT -6)   
Hello, lovely people.

I had a diabetics test this week. (blood fasting test)

I don't have insurance and had to pay for it myself.

Anyway, it was fine, in fact, it was VERY good so I am pleased about that. However, I am having some worries when I touch anything with sugar. I immediately feel 'off' after eating anything with a bit of sugar. I should say that I have been on Prednisone for almost a year which is known to cause serious problems for some, like diabetes. It is also known to mess with people's adrenal glands which I really do believe that is what has happened to me, and that my body is having problems with blood sugar. Currently, I am on 5mg of prednisone and hopefully will be tapered off of it within the next 5 weeks.

I am just looking for reassurance really, from people experienced with diabetes. Have you heard of anything like this before and what do you think it might be.
Samantha
Stopped smoking Jan 2013. Diagnosed Left sided UC, 8th Feb 2014.
Gluten, Dairy, Sulfite, Salicylate, and Histamine intolerant.
Home FMT treatment in July 2016 to ward off reoccurrence of C DIfficile.
Failed Pentasa, Azathioprine and finally Methotextrate due to allergies/intolerance. Taking 5mg pred daily and smoking 3 ciggies a day. Will start LDN soon.

Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 5924
   Posted 5/13/2017 4:31 PM (GMT -6)   
Hi Poppie/Samantha, and welcome to the Diabetes Forum. I'm not really sure but I'll tell you what I think from my experience and I'm not a doctor. Pred raises blood sugar and most doctors warn their patients about this when they're on it long term and usually monitor their blood sugar because of it.

Sometimes feeling off could be high blood sugar or low blood sugar. You might be rebounding. That is, maybe the food with sugar is causing really high blood sugar and you're feeling off because of it, or, maybe you're feeling off when your blood sugar is coming down. It might be yo-yo-ing, but without testing it at that time, it's only a guess.

If you get a tired and lethargic feeling after eating food with a lot of carbs, it's because your blood sugar went really high and then dropped. Eventually, it evens out.
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating

Check out the following site for more info on blood sugar:
www.phlaunt.com/diabetes/

Poppie
Veteran Member


Date Joined Feb 2014
Total Posts : 1927
   Posted 5/13/2017 4:41 PM (GMT -6)   
Hi Lanie, this does sound right. Bearing in mind I will only be on this medicine (Prednisone) for about another 5 weeks, as I am tapering off it, do you think things might return to normal after that?

Also if what you suggest is happening, it is not dangerous, is it? I mean, although it's uncomfortable and yes, I can sometimes feel tired afterward it is not going to do me permanent damage is it? Do you think I need to be taking something to remedy this.Problem is I cant really take any medications, I have multiple chemical sensitivity and react to almost everything, vitamins supplements etc.

I don't really want to go and have loads of tests when I just need to wait things out. I suppose the worse part is that I really cant eat ANYTHING with sugar in it, like chocolate, or even putting sugar on my cereal is not a good idea.
Samantha
Stopped smoking Jan 2013. Diagnosed Left sided UC, 8th Feb 2014.
Gluten, Dairy, Sulfite, Salicylate, and Histamine intolerant.
Home FMT treatment in July 2016 to ward off reoccurrence of C DIfficile.
Failed Pentasa, Azathioprine and finally Methotextrate due to allergies/intolerance. Taking 5mg pred daily and smoking 3 ciggies a day. Will start LDN soon.

Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 5924
   Posted 5/13/2017 5:35 PM (GMT -6)   
It would be best if you had a blood sugar meter to measure your blood sugar when you're feeling like this. In the meantime, while you're tapering down on the pred, try to eat lower carb to counteract what the pred does to the blood sugar.

This would help keep your blood sugar to more normal levels if it's getting too high. That would mean cutting down on food made with flour, any kind of flour (wheat, corn, oat, etc.), potatoes and of course anything with sugar or honey. It might help to eat smaller meals more frequently throughout the day. More like snacks than meals actually.

Fresh vegetables, salads, salad-type food (celery, radishes, olives, cucumbers), some cheese, nuts, unsweetened yogurt, peanut butter, leafy greens, chicken, fish, (meat), bell peppers...

Lots of people have to be on steroids for one reason or another. I was for a short time because of bursitis and my blood sugar was elevated and came down to my usual levels. Other people have had very long-term steroid use for other reasons and it's known that in rare instances it can cause diabetes but I think generally most patients go back to normal. This is why their doctors monitor their blood sugar.
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating

Check out the following site for more info on blood sugar:
www.phlaunt.com/diabetes/

Poppie
Veteran Member


Date Joined Feb 2014
Total Posts : 1927
   Posted 5/14/2017 9:25 AM (GMT -6)   
Thanks a lot! I will look at getting a blood sugar meter.

I will also cut down on carbohydrates and try to just eat meat/fish with vegetables for a while.
Samantha
Stopped smoking Jan 2013. Diagnosed Left sided UC, 8th Feb 2014.
Gluten, Dairy, Sulfite, Salicylate, and Histamine intolerant.
Home FMT treatment in July 2016 to ward off reoccurrence of C DIfficile.
Failed Pentasa, Azathioprine and finally Methotextrate due to allergies/intolerance. Taking 5mg pred daily and smoking 3 ciggies a day. Will start LDN soon.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 12:27 AM (GMT -6)
There are a total of 2,885,075 posts in 316,550 threads.
View Active Threads


Who's Online
This forum has 157655 registered members. Please welcome our newest member, Dave26.
239 Guest(s), 3 Registered Member(s) are currently online.  Details
KSara, B99, What to eat


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer